Irritable Bowel Syndrome and Digestive Health Support Forum banner
1 - 3 of 3 Posts

·
Registered
Joined
·
169 Posts
Discussion Starter · #1 ·
I know it could be a host of other things , but this is the only one where everything seems to fit, I had no health problems before taking prozac, I started work again and then halfway through stopped taking them, it is after this time that my symptoms started and 6 months later I had to quit my job, now that may not seem like the best reason for blaming prozac, however when I also read that 95% of serotonin is in the gut, and prozac is an SSRI ,this convinced me that they could have messed up the process, obviously my doctor is not going to believe me as she prescribed them, but it seems like a very big coincidence that I had no health problems before taking this medication.thankyou very much for listening.
 
G

·
While SSRI's can cause GI symptoms when you take them..I'm not sure that I get the timing, but IBS starting 6 months after the prozac??? makes it sound less likely.Now symptoms that happened during the prozac and didn't stop when you stopped the medication might be a more likely scenario.However, very stressful times seem to get IBS going for some people, and most people get GI infections fairly often and those are a big trigger for IBS.Once the drug is gone the nerves in the gut should get back to normal in a fairly short amount of time. I do not know of any evidence that it permanently damages nerves in the body.K.
 
1 - 3 of 3 Posts
This is an older thread, you may not receive a response, and could be reviving an old thread. Please consider creating a new thread.
Top